Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 10, NWS Jackson, MS

February 10, 2018Lawrence County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 10, 2018, 10:13 AM CST for Lawrence County, Mississippi. It took effect at Feb 12, 2018, 6:00 AM CST. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Feb 10, 2018, 10:13 AM CST (16:13 UTC)
In effect from
Feb 12, 2018, 6:00 AM CST
Expired
Feb 12, 2018, 9:46 AM CST
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Lawrence County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Monticello (MTCM6).

Action stage
21 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02488500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

799 
WGUS44 KJAN 101613
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1013 AM CST Sat Feb 10 2018


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Pearl River Near Monticello affecting Lawrence County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://water.weather.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC077-112213-
/O.NEW.KJAN.FL.W.0010.180212T1200Z-000000T0000Z/
/MTCM6.1.ER.180212T1200Z.180213T0600Z.000000T0000Z.NO/
1013 AM CST Sat Feb 10 2018

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Pearl River Near Monticello
* from Monday morning until further notice.
* At  9:15 AM Saturday the stage was 21.2 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage Monday morning and
  will continue to rise to near 22.5 feet early Tuesday afternoon.
* Impact...At 22.0 feet...Water inundates some lowland and 
  agricultural land near the river.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Middle Pearl River 
Monticello     22  21.2 Sat 09 AM  21.5  22.0  22.5  22.5 12 PM 02/13


&&


LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992             



$$
4 follow-up statements
493 
WGUS84 KJAN 110212
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
812 PM CST Sat Feb 10 2018


...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Above Philadelphia affecting Neshoba County
  Tuscolameta Creek At Walnut Grove affecting Leake County 
  Yockanookany River Near Ofahoma affecting Leake County   
  Pearl River Near Monticello affecting Lawrence County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites.

Additional information is available at:  
http://water.weather.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC099-120812-
/O.CON.KJAN.FL.W.0006.000000T0000Z-000000T0000Z/
/PLAM6.1.ER.180209T0830Z.180213T0000Z.000000T0000Z.NO/
812 PM CST Sat Feb 10 2018


The Flood Warning continues for
  The Pearl River Above Philadelphia
* until further notice.
* At 7:45 PM Saturday the stage was 13.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 14.0 feet Monday 
  evening.
* Impact...At 14.0 feet...Water begins to cover some of the Burnside 
  Lake Water Park roadways and camp areas.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Upper Pearl River
Philadelphia   13  13.6 Sat 08 PM  13.7  13.9  13.9  14.0 06 PM 02/12


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$

MSC079-120812-
/O.EXT.KJAN.FL.W.0005.000000T0000Z-180213T1200Z/
/WTGM6.1.ER.180208T0500Z.180209T2115Z.180213T0000Z.NO/
812 PM CST Sat Feb 10 2018


The Flood Warning continues for
  The Tuscolameta Creek At Walnut Grove
* until Tuesday morning.
* At 7:00 PM Saturday the stage was 21.4 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will rise above flood stage late tomorrow 
  morning and will continue to rise to near 25.5 feet tomorrow 
  evening.
* Impact...At 25.0 feet...Agricultural land and low areas along and 
  near the river begin to flood.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Tuscolameta Creek
Walnut Grove   25  21.4 Sat 07 PM  24.3  25.4  24.6  25.5 06 PM 02/11


&&


LAT...LON 3266 8953 3261 8945 3257 8935 3250 8942
      3258 8953 3263 8960             



$$

MSC079-120812-
/O.EXT.KJAN.FL.W.0007.180212T2230Z-000000T0000Z/
/OFAM6.1.ER.180212T2230Z.180214T0600Z.000000T0000Z.NO/
812 PM CST Sat Feb 10 2018


The Flood Warning continues for
  The Yockanookany River Near Ofahoma
* from Monday afternoon until further notice.
* At 7:45 PM Saturday the stage was 17.3 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will rise above flood stage Monday afternoon 
  and will continue to rise to near 20.0 feet Wednesday morning.
* Impact...At 19.0 feet...Minor overbank flooding of farmland along 
  the river is occurring.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Yockanookany River 
Ofahoma        19  17.3 Sat 08 PM  17.4  18.3  19.7  20.0 06 AM 02/14


&&


LAT...LON 3267 8975 3280 8976 3295 8972 3293 8958
      3280 8964 3271 8964             



$$

MSC077-120811-
/O.CON.KJAN.FL.W.0010.180212T1200Z-000000T0000Z/
/MTCM6.1.ER.180212T1200Z.180213T0600Z.000000T0000Z.NO/
812 PM CST Sat Feb 10 2018


The Flood Warning continues for
  The Pearl River Near Monticello
* from Monday morning until further notice.
* At 7:15 PM Saturday the stage was 21.2 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage Monday morning and
  will continue to rise to near 22.5 feet early Tuesday morning.
* Impact...At 22.0 feet...Water inundates some lowland and 
  agricultural land near the river.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Middle Pearl River 
Monticello     22  21.2 Sat 07 PM  21.5  22.0  22.5  22.5 12 AM 02/13


&&


LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992             



$$
146 
WGUS84 KJAN 111605
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1005 AM CST Sun Feb 11 2018




...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Above Philadelphia affecting Neshoba County 
  Yockanookany River Near Ofahoma affecting Leake County 
  Pearl River Near Monticello affecting Lawrence County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://water.weather.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC099-122205-
/O.CON.KJAN.FL.W.0006.000000T0000Z-000000T0000Z/
/PLAM6.1.ER.180209T0830Z.180213T0000Z.000000T0000Z.NO/
1005 AM CST Sun Feb 11 2018


The Flood Warning continues for
  The Pearl River Above Philadelphia
* until further notice.
* At  8:45 AM Sunday the stage was 13.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 14.0 feet 
  tomorrow evening.
* Impact...At 14.0 feet...Water begins to cover some of the Burnside 
  Lake Water Park roadways and camp areas.


&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Upper Pearl River
Philadelphia   13  13.6 Sun 09 AM  13.9  14.0  13.8  14.0 06 PM 02/12


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$

MSC079-122205-
/O.EXT.KJAN.FL.W.0007.180213T1330Z-000000T0000Z/
/OFAM6.1.ER.180213T1330Z.180215T0000Z.000000T0000Z.NO/
1005 AM CST Sun Feb 11 2018


The Flood Warning continues for
  The Yockanookany River Near Ofahoma
* from Tuesday morning until further notice.
* At  8:45 AM Sunday the stage was 17.2 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will rise above flood stage Tuesday morning 
  and will continue to rise to near 20.0 feet Wednesday evening.
* Impact...At 19.0 feet...Minor overbank flooding of farmland along 
  the river is occurring.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Yockanookany River 
Ofahoma        19  17.2 Sun 09 AM  17.5  18.9  19.8  20.0 06 PM 02/14


&&


LAT...LON 3267 8975 3280 8976 3295 8972 3293 8958
      3280 8964 3271 8964             



$$

MSC077-122205-
/O.EXT.KJAN.FL.W.0010.180213T0600Z-180216T0600Z/
/MTCM6.1.ER.180213T0600Z.180213T1200Z.180215T1800Z.NO/
1005 AM CST Sun Feb 11 2018


The Flood Warning continues for
  The Pearl River Near Monticello
* from late Monday night to late Thursday night.
* At  9:15 AM Sunday the stage was 21.3 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will crest at 22.0 feet Tuesday morning.
* Impact...At 22.0 feet...Water inundates some lowland and 
  agricultural land near the river.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Middle Pearl River 
Monticello     22  21.3 Sun 09 AM  21.6  22.1  22.0  22.0 06 AM 02/13


&&


LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992             



$$
810 
WGUS84 KJAN 120217
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
817 PM CST Sun Feb 11 2018


...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Above Philadelphia affecting Neshoba County 
  Yockanookany River Near Ofahoma affecting Leake County 
  Pearl River Near Monticello affecting Lawrence County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC099-130817-
/O.EXT.KJAN.FL.W.0006.000000T0000Z-180216T1800Z/
/PLAM6.1.ER.180209T0830Z.180210T0730Z.180216T0600Z.NO/
817 PM CST Sun Feb 11 2018


The Flood Warning continues for
  The Pearl River Above Philadelphia
* until Friday afternoon.
* At 7:45 PM Sunday the stage was 13.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river has crested and will begin a very slow fall.
* Impact...At 14.0 feet...Water begins to cover some of the Burnside 
  Lake Water Park roadways and camp areas.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Upper Pearl River
Philadelphia   13  13.5 Sun 08 PM  13.5  13.4  13.3 crested         


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$

MSC079-130817-
/O.EXT.KJAN.FL.W.0007.180213T1330Z-180217T0430Z/
/OFAM6.1.ER.180213T1330Z.180215T0000Z.180216T1630Z.NO/
817 PM CST Sun Feb 11 2018


The Flood Warning continues for
  The Yockanookany River Near Ofahoma
* from Tuesday morning to Friday evening.
* At 7:45 PM Sunday the stage was 17.2 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will rise above flood stage Tuesday morning 
  and will continue to rise to near 20.0 feet Wednesday evening. 
* Impact...At 19.0 feet...Minor overbank flooding of farmland along 
  the river is occurring.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Yockanookany River 
Ofahoma        19  17.2 Sun 08 PM  17.5  18.9  19.8  20.0 06 PM 02/14


&&


LAT...LON 3267 8975 3280 8976 3295 8972 3293 8958
      3280 8964 3271 8964             



$$

MSC077-130816-
/O.EXT.KJAN.FL.W.0010.180213T0600Z-180217T0000Z/
/MTCM6.1.ER.180213T0600Z.180213T1200Z.180216T1200Z.NO/
817 PM CST Sun Feb 11 2018

...Flood Warning extended until Friday evening...

The Flood Warning continues for
  The Pearl River Near Monticello
* from late Monday night to Friday evening.
* At 7:15 PM Sunday the stage was 21.5 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage early Tuesday 
  morning and will continue to rise to near 22.1 feet Tuesday 
  morning. 
* Impact...At 22.0 feet...Water inundates some lowland and 
  agricultural land near the river.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Middle Pearl River 
Monticello     22  21.5 Sun 07 PM  21.6  22.1  22.0  22.1 06 AM 02/13


&&


LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992             



$$
092 
WGUS84 KJAN 121546
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
946 AM CST Mon Feb 12 2018


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Pearl River Near Monticello affecting Lawrence County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. 


Additional information is available at:  
http://water.weather.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC077-121616-
/O.CAN.KJAN.FL.W.0010.000000T0000Z-180217T0000Z/
/MTCM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
946 AM CST Mon Feb 12 2018

The Flood Warning is cancelled for
  The Pearl River Near Monticello.
* At  9:15 AM Monday the stage was 21.7 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest just below flood stage at 21.9 feet 
  around midnight tonight.
* Impact...At 22.0 feet...Water inundates some lowland and 
  agricultural land near the river.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Middle Pearl River 
Monticello     22  21.7 Mon 09 AM  21.9  21.7  21.2  21.9 06 AM 02/13


&&


LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 10, 5:38 AM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Feb 10, 5:38 AM CST, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
538 AM CST Sat Feb 10 2018

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
Widespread rain and some embedded thunderstorms will continue to
move into the region today and affect all TAF sites. This will
lead to a mixture of MVFR to even LIFR ceilings at times through
the next 24 hours and reduced vis as well in heavier downpours.
Overall very poor flying weather is expected. /28/

&&

.DISCUSSION...
Today and tonight...

Showers continue to overspread the region from the west and some
from the south. This will continue to be the case through the
remainder of this morning, with coverage expected to increase as
well. Instability will be limited today which should limit thunder
for most of the area, but it won't be out of the question to hear a
clap or two. The best location to see thunderstorms will be south of
I-20 and especially from roughly Bude to De Kalb. It is in this area
where instability will be present, along with some better shear, to
bring a marginal potential for an isolated strong to severe storm.
Given the lack of coverage there this morning, perhaps some heating
can occur there to provide a better impetus for a stronger storm.
The main concern will be from damaging winds with any storm that can
become stronger but considering enough shear, can't rule out a
tornado. Hail is a much lesser threat given the lack of very steep
lapse rates. Have adjusted the area for the graphic/HWO, thinking
the better area is closer to the southeast part of the forecast
area.

The main concern for today and tonight will be the potential
for heavy rain and some flooding. The PW value of 1.3 inches off the
00Z KJAN sounding indicates that moisture has flooded into the
region as compared to 24 hours earlier of 0.28 inches. Model PW
depiction shows values around 1.6 inches today. This will lead to a
few heavy downpours, and considering the recent rainfall, the threat
for flooding is non-zero especially in stronger thunderstorms. Going
advertisement of this in the HWO/graphics will remain the same.

The region will remain under southwesterly flow aloft, with
continued moisture influx. Therefore, rain will continue into this
evening and tonight. Hi-res model guidance shows that the axis
should shift to the east/southeast this evening ahead of a cold
front making its way south into the area, and have focused the
higher POPs in this location. As far as temperatures are concerned,
highs will be in the 60s and some lower 70s thanks to the passage of
the warm front yesterday and despite the continued clouds and rain.
Overnight lows will be mild across much of the area with the
exception of the Delta. It will be here where a cold front should
have moved through after midnight and cooler air will move in by
daybreak, thus lows in the middle 40s. /28/

Sunday through next Friday...

The cold front will be meandering about the Delta region on a
northeast to southwest trajectory as we begin Sunday. Through the
course of the day, the front will move east through the CWA as an
upper level trough shifts east out of the southern plains and
towards the Mid-South region. Increased forcing along the front,
in addition to deep moisture pooling out ahead of it, and daytime
heating, will yet again bring about another round of showers and
storms to a good portion of the forecast area through mainly the
late morning and afternoon hours.

During this time, with adequate deep wind shear, instability, and
some modestly steep mid-level lapse rates, an isolated severe storm
will be possible.  The best potential for such activity currently
looks to generally reside along and east of a Natchez to Jackson to
Columbus line.  Across this area, a "Marginal" risk for severe
storms exists.  The primary concern with the most intense storms
will be damaging wind gusts, but a tornado cannot be ruled out.  To
a lesser extent, an isolated storm could become capable of producing
hail to the size of quarters.  In addition to this, a "Limited"
threat for heavy rainfall potentially resulting in flash flooding
and river flooding will remain ongoing throughout the day Sunday.

As the front pushes through the CWA Sunday evening, some light rain
will linger in its wake as another weak disturbance lifts northeast
across the area.  High pressure will also build into the region in
the front's wake.  This will cause noticeably cooler drier air to
advect south into the region.  With rainfall ending across the CWA
through the course of Monday morning and early afternoon, lows
Monday morning will range from the middle 30s to the lower 50s.
Highs Monday afternoon will only range from the middle 40s to around
60.  Then will clouds lingering Monday night, lows will range from
around 40 to the middle 50s.

A break from the rain currently looks to fall Monday night into
Tuesday.  Increasing zonal flow aloft, and increasing isentropic
lift over the CWA, ahead of a front approaching the area from the
north, will result in some chance for showers Wednesday through
Friday. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       67  60  66  44 / 100  89  92  39
Meridian      69  61  70  49 / 100  90 100  49
Vicksburg     67  56  58  39 / 100  84  89  32
Hattiesburg   72  62  74  52 /  99  90 100  54
Natchez       67  60  62  41 / 100  89  91  38
Greenville    63  45  46  34 / 100  74  78  24
Greenwood     65  51  50  37 / 100  80  87  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

28
Hazardous weather outlook, Feb 10, 4:51 AM CST, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
451 AM CST Sat Feb 10 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>044-047-053-
059-060-111100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren-Claiborne-
Jefferson-Adams-
451 AM CST Sat Feb 10 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and southwest Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Locally heavy rainfall will once again be possible this weekend,
beginning on today. Rainfall totals on the order of 1 to 3
inches, with locally higher amounts possible which could result in
flash flooding and river flooding over the outlook area. This
will especially be the case in areas were soils are already
saturated from recent heavy rains.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Flooding is possible for the entire outlook area on Sunday.

Isolated severe thunderstorms are possible for portions of Northeast
Louisiana, and portions of Mississippi, primarily along and southeast
of the Natchez Trace corridor on Sunday. Damaging winds gusts will
be the primary concern with these storms and a tornado cannot be
ruled out. A storm or two could also produce hail to the size of
quarters on Sunday.

(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday.

MSZ045-046-048>052-054>058-061>066-072>074-111100-
Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-
Simpson-Smith-Jasper-Clarke-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
451 AM CST Sat Feb 10 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Isolated severe thunderstorms are possible for portions of
portions of Mississippi, primarily along and southeast of the
Natchez Trace corridor on Saturday. Damaging winds gusts will be
the primary concern with these storms and a tornado cannot be
ruled out.

(www.weather.gov/images/jan/graphicast/image2.png)

Locally heavy rainfall will once again be possible this weekend,
beginning today. Rainfall totals on the order of 1 to 3 inches,
with locally higher amounts possible which could result in flash
flooding and river flooding over the outlook area. This will
especially be the case in areas were soils are already saturated
from recent heavy rains.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Locally heavy rainfall will once again be possible this weekend,
continuing into Sunday. Rainfall totals on the order of 1 to 3
inches, with locally higher amounts possible which could result in
flash flooding and river flooding over the outlook area. This
will especially be the case in areas were soils are already
saturated from recent heavy rains.

(www.weather.gov/images/jan/graphicast/image1.png)

Isolated severe thunderstorms are possible for portions of of
Mississippi, primarily along and southeast of the Natchez Trace
corridor on Sunday. Damaging winds gusts will be the primary
concern with these storms and a tornado cannot be ruled out. A
storm or two could also produce hail to the size of quarters on
Sunday.

(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Sunday.

28

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 9:54 AM CSTRiver Flood WarningJANSunflower33 days

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.